Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 290, NWS Fort Worth, TX

June 13, 2003Bell County, Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2003, 4:48 PM CDT for Bell County, Milam County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2003, 4:48 PM CDT (21:48 UTC)
Expired
Jun 13, 2003, 5:45 PM CDT
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bell County, TX, Milam County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WUUS54 KFWD 132148
SVRFTW
TXC027-331-132245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT FRI JUN 13 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BELL COUNTY IN NORTH CENTRAL TEXAS
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 545 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM FROM 16 MILES WEST OF HOLLAND TO 35 MILES SOUTH
  OF HOLLAND...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLAND AROUND 510 PM CDT
  ROGERS AROUND 530 PM CDT
  ROCKDALE AROUND 540 PM CDT
  CAMERON AROUND 545 PM CDT

DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

LAT...LON 3088 9774 3030 9756 3041 9672 3099 9689

$$

07/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:20 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 13, 3:20 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT FRI JUN 13 2003

CONVECTION FROM PAST FEW DAYS...ONGOING CONVECTION...AND EXPECTED
HEAVY RAINS AGAIN TONIGHT...WILL KEEP THE FLOOD WATCH GOING THROUGH
900 AM SATURDAY MORNING. WITH HEAVY PRECIP EXPECTED EVEN IN THE
SOUTHEASTERN PORTIONS...HAVE DECIDED TO EXPAND THE FLOOD WATCH TO
INCLUDE ALL OF NORTH TEXAS. MANY AREAS WILL RECEIVE BETWEEN ONE AND
THREE INCHES...WITH ISOLATED THREE TO FIVE INCH AMOUNTS POSSIBLE
BEFORE IT ENDS SATURDAY.

STILL EXPECT TO SEE SCATTERED CONVECTION THIS AFTERNOON AND
EVENING...WITH A MCS DEVELOPING AND MOVING ACROSS THE AREA LATER
TONIGHT. MODELS DIFFER SLIGHTLY ON TRACK...BUT MUCH OF NORTH TEXAS
WILL SEE COPIOUS RAINS IN THE NEXT 24 HOURS.

THE MODELS APPEAR TO BE BACKING OFF ON POPS BEGINNING SUNDAY...BUT
WITH THE TROUGH IN THE AREA...HAVE OPTED TO STAY WITH PERSISTENCE
FOR NOW AND LEAVE A CHANCE FOR RAIN IN THE EXTENDED.

FCSTID =   42
DFW   68  84  67  84 / 100  60  50  40
ACT   69  85  67  85 / 100  60  50  40
PRX   68  82  66  84 /  80  60  50  40
DTO   68  83  67  85 / 100  60  50  40
TKI   68  83  67  84 / 100  60  50  40
DAL   68  84  67  85 / 100  60  50  40
TRL   66  83  67  85 /  90  60  50  40
CRS   67  84  67  85 / 100  60  50  40
TPL   69  85  68  86 / 100  60  50  40

.FWD...
TX...FLOOD WATCH FOR TONIGHT FOR ZONES
TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1
56>162...TXZ174>175.

SEVERE THUNDERSTORM WATCH UNTIL 600 PM CDT FRIDAY FOR ZONES TXC027...
TXC035...TXC093...TXC099...TXC133...TXC143...TXC193...TXC221...
TXC281...TXC309...TXC333...TXC425.
Hazardous weather outlook, Jun 13, 4:00 PM CDT, 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF AN
JACKSBORO...TO TEMPLE LINE TONIGHT...AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS TONIGHT.  THE MAIN
THREAT WILL BE LARGE HAIL...AND DAMAGING WINDS.  AN ISOLATED TORNADO
IS ALSO POSSIBLE.  A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR ALL
PARTS OF NORTH TEXAS TONIGHT.  RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES WILL BE COMMON IN THE WATCH AREA...WITH ISOLATED FIVE
INCH AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE PERIODS OF THUNDERSTORM ACTIVITY ACROSS ALL OF NORTH
TEXAS THROUGH NEXT THURSDAY...AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVE ACROSS THE REGION. ISOLATED SEVERE WEATHER WILL BE
POSSIBLE EACH DAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:01 PM CDTSevere Thunderstorm WarningFWDLeon59 min
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningFWDYoung47 min
Jun 12, 8:23 PM CDTSevere Thunderstorm WarningFWDHill37 min
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningFWDPalo Pinto61 min
Jun 12, 8:34 PM CDTSevere Thunderstorm WarningFWDEllis, Navarro56 min
Jun 12, 9:29 PM CDTSevere Thunderstorm WarningFWDPalo Pinto46 min
Jun 12, 10:11 PM CDTSevere Thunderstorm WarningFWDBosque64 min
Jun 13, 12:04 AM CDTSevere Thunderstorm WarningFWDBosque56 min
Jun 13, 1:50 AM CDTSevere Thunderstorm WarningFWDMontague55 min
Jun 13, 7:08 AM CDTFlash Flood WarningFWDHopkins3 hr
Jun 13, 9:06 AM CDTSevere Thunderstorm WarningFWDNavarro54 min
Jun 13, 3:50 PM CDTSevere Thunderstorm WarningFWDHamilton55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.